Hi all. I was recently started on Oxycontin by my PM. I was expecting some pain relief but all I am is nauseous (sp?). That's almost as bad as being in pain. Any ideas as to an alternative medication that doesn't cause as much nausea. I need something long acting. I think the PM will just want me to hang in awhile and increase the dose of oxy but I don't think it's the right thing. Any ideas would be appreciated. Thanks!
Most narcotic pain medications will cause nausea in susceptible individuals. I have had terrible problems with nausea in the past when pain medications were prescribed to me after surgery. It is miserable to be in pain and feel nauseated both. I have actually vomited a few times after taking pain medicine - then you lose the medicine you just took and you are still in pain. I finally tried Dramamine (sp?) non-drowsy formula with my last few surgeries. It is over-the-counter and it worked well for me. I don't know what your health condition is but I recommend you give your Dr. a call. The Dr. should be able to prescribe or recommend a medicine that is compatible with you health condition and will relieve the nausea. Many of the medications that relieve nausea have side effects such as dry mouth and drowsiness but if you can cope with the side effects - you will probably feel much better. The nausea may subside on its own after you have been on the pain medicine for awhile. I never took the kind of pain medicine that you are on so I would recommend calling your Dr. Good luck!
Hi Meljuliette: Have you tried taking the oxycontin with food? I have irritable bowel, so for me, the oxycontin has actually calmed my bowel and has helped my nausea. Brookej is right, however, that if no matter what you try, the nausea continues, I would discuss it with your doctor. Take care, PatG
Thanks Pat and brookj. I have tried the oxycontin with food with pretty much the same result. I've taken other prescription pain meds and have never had the nausea before. The PM mentioned MScontin, methodone, and something else I can't remember. It's just that it has to be long-acting. Do either of these have less stomach side effects than the oxy. I also tried taking it with compazine to try and combat the nausea but I just felt really spaced out. I'm supposed to go back to see the PM in three weeks. I hope I can move up the appt. Thanks.
Sorry to hear about your nausea, i've had the same problem with that medication also. Why don't you ask your doctor about phergan, it's an anti nausea medication, that can help you. Although it can cause drowsiness that's the only adive I can give ya!
The Following User Says Thank You to Joseph Truzman For This Useful Post: navymid (08-20-2011)